Alert archive / Illinois / Special Weather Statements in 2011

Special Weather Statement, NWS Lincoln, IL

August 8, 2011DeWitt County, McLean County, Illinois

NWS Lincoln, IL issued this special weather statement at Aug 8, 2011, 7:19 PM CDT for DeWitt County, McLean County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 7:19 PM CDT (00:19 UTC)
Expired
Aug 8, 2011, 8:15 PM CDT
In force
56 min
Issued by
NWS Lincoln, IL

Counties DeWitt County, IL, McLean County, IL

The radar

The Lincoln radar (KILX), 44 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
517 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1569 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WWUS83 KILX 090019
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
719 PM CDT MON AUG 8 2011

ILZ037-038-042-043-090115-
DE WITT-LOGAN-MCLEAN-TAZEWELL-
719 PM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR DE WITT...NORTHEASTERN LOGAN...
SOUTHEASTERN TAZEWELL AND SOUTHERN MCLEAN COUNTIES UNTIL 815 PM
CDT...

AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
TOWANDA TO ARMINGTON...MOVING SOUTHEAST AT 35 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  MCLEAN...
  ATLANTA...
  DOWNS...
  BEASON...
  WAYNESVILLE...
  HEYWORTH...

OTHER LOCATIONS AFFECTED INCLUDE...SHIRLEY...BLOOMINGTON AIRPORT...
LAWNDALE...HOLDER...ELLSWORTH AND MORAINE VIEW STATE PARK.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4045 8845 4006 8887 4005 8915 4036 8949
      4056 8884
TIME...MOT...LOC 0019Z 302DEG 29KT 4050 8880 4034 8927

$$

BARKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:48 PM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Aug 8, 2:48 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
248 PM CDT MON AUG 8 2011

.DISCUSSION...
ISSUED 230 PM CDT MON AUG 8 2011

OPERATIONAL MODELS IN GENERALLY GOOD AGREEMENT THROUGH FORECAST
PERIOD LEADING TO ABOVE AVERAGE FORECAST CONFIDENCE.

SHORT TERM...TONIGHT THROUGH TUESDAY

WEAK TROUGH AXIS EXTENDING FROM NEAR MOLINE TO TERRE HAUTE IS
SERVING AS THE PRIMARY FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT
ACROSS CENTRAL ILLINOIS THIS AFTERNOON. MID-LEVEL SHORT-WAVE EVIDENT
ON WATER VAPOR IMAGERY OVER EASTERN IOWA IS ENHANCING COVERAGE OF
STORMS ACROSS NORTHWEST ILLINOIS. 12Z NAM SEEMS TO HAVE A DECENT
HANDLE ON THE SITUATION...SO WILL TREND TOWARD ITS SOLUTION IN THE
IMMEDIATE SHORT-TERM.  AS SUCH...EXPECT BOUNDARY TO GRADUALLY SHIFT
N/NE INTO NORTHERN ILLINOIS OVER THE NEXT FEW HOURS. WILL CARRY
CHANCE POPS ACROSS THE BOARD THROUGH THE EVENING...WITH THE HIGHEST
CHANCES ALONG/NORTHEAST OF THE I-74 CORRIDOR. ONCE THE TROUGH EXITS
THE REGION AND DAYTIME INSTABILITY WANES...SHOWERS/STORMS WILL
DISSIPATE...LEAVING BEHIND MOSTLY DRY CONDITIONS AFTER MIDNIGHT.
NAM/GFS/ECMWF ALL AGREE THAT OVERNIGHT MCS ACTIVITY WILL REMAIN WELL
TO THE S/SW OF CENTRAL ILLINOIS...PRIMARILY IN A CORRIDOR FROM
SOUTHERN KANSAS E/SE INTO ARKANSAS.

GFS/NAM DEPICT SECONDARY WAVE ROTATING AROUND JAMES BAY LOW DURING
THE DAY TUESDAY. ALTHOUGH...BULK OF MOISTURE WILL BE SHUNTED EAST
WITH THE INITIAL SYSTEM TONIGHT. THERE MAY REMAIN ENOUGH RESIDUAL
MOISTURE TO PRODUCE A FEW THUNDERSTORMS GIVEN THE COOLER MID-LEVEL
TEMPS AND RESULTANT LAPSE RATES. BUFR SOUNDINGS SUGGEST CAPE OVER
1000 J/KG NRN FORECAST AREA. WILL RETAIN A SLIGHT CHANCE POP.

BARNES/BARKER

LONG TERM...TUESDAY NIGHT THROUGH MONDAY

HIGH PRESSURE BUILDS IN AT THE SURFACE TUESDAY NIGHT INTO
THURSDAY. SOME CLOUDS WILL STILL BE LIKELY GIVEN THE WEAK CYCLONIC
CURVATURE TO THE MID-LEVEL FLOW...BUT WITH DEW POINTS EXPECTED TO
DROP INTO THE 50S AND LIGHT WINDS...OVERNIGHT LOWS SHOULD RANGE
FROM THE UPPER 50S TO LOWER 60S. TEMPS AT 850 MB ARE EXPECTED TO
FALL TO NEAR 10C. THE AFTERNOON CUMULUS SHOULD ALSO HELP TO KEEP
THE DAYTIME HIGHS FROM REACHING NEAR SEASONAL NORMALS WITH SOME
HIGHS REMAINING IN THE 70S IN THE NORTHERN PORTION OF THE FORECAST
AREA WEDNESDAY AND THURSDAY.

NEXT SYSTEM IS PROGGED TO BEGIN TO IMPACT ILLINOIS THURSDAY NIGHT
WITH INCREASING CLOUDINESS AND THEN SCATTERED THUNDERSTORMS FRIDAY
AND SATURDAY. THE GFS ENSEMBLES SUGGEST THAT THE OPERATIONAL MODEL
MAY BE A BIT OF AN OUTLIER ON THE HIGH SIDE ON MOISTURE AND DRY
AIR MASS ALREADY IN PLACE SHOULD DELAY PRECIP ONSET.  WILL UNDERCUT
GUIDANCE POPS A BIT FOR THE END OF THE WEEK KEEPING THEM IN THE
CHANCE CATEGORY. MID-LEVEL FLOW IS MODERATE WITH THIS WAVE BUT
INSTABILITY WILL BE LIMITED...SO ANY THREAT OF SEVERE SHOULD BE LOW.

IN THE WAKE OF THIS WAVE...ONCE AGAIN HIGH PRESSURE BUILDS IN WITH
850 TEMPS FALLING INTO THE 11-13C RANGE BRINGING COOLER THAN
SEASONAL NORMAL TEMPS.

SOME DIFFERENCES BEGIN TO BECOME APPARENT EARLY NEXT WEEK WITH THE
ECMWF DEVELOPING A MORE MERIDIONAL FLOW PATTERN. SENSIBLE WEATHER
DIFFERENCES ARE SMALL THOUGH AND WILL GENERALLY FOLLOW A DRY AND
COOL FORECAST CONTINUING.

BARKER
&&

.AVIATION...
ISSUED 1241 PM CDT MON AUG 8 2011

WEAK TROUGH AXIS/WIND SHIFT LINE CURRENTLY EXTENDING FROM NEAR
KGBG...TO KDEC...TO KRSV WILL SERVE AS THE PRIMARY FOCUS FOR
CONVECTION ACROSS CENTRAL ILLINOIS THIS AFTERNOON. LATEST
SATELLITE/RADAR IMAGERY IS ALREADY SHOWING WIDELY SCATTERED STORMS
DEVELOPING ALONG THIS BOUNDARY AND EXPECT THIS TREND TO CONTINUE
FOR THE NEXT SEVERAL HOURS. NAM SHIFTS THE TROUGH AXIS INTO
NORTHERN ILLINOIS TOWARD 00Z...SO CHANCES FOR CONVECTION WILL
LIKELY DIMINISH AFTER THEN. HAVE THEREFORE INCLUDED VCTS AT ALL
TERMINALS BETWEEN 18Z AND 03Z. ONCE THE BOUNDARY LIFTS OUT OF THE
AREA...SKIES WILL PARTIALLY CLEAR AND PATHCY FOG WILL BE POSSIBLE
LATE TONIGHT. FORECAST SOUNDINGS AND NUMERIC GUIDANCE BOTH SUGGEST
AT LEAST A SLIGHT REDUCTION IN VISBYS TOWARD DAWN...SO HAVE
INCLUDED A TEMPO GROUP DOWN TO 4SM BETWEEN 08Z AND 12Z. WINDS WILL
INIITALLY BE FROM THE S/SW AT 5 TO 10KT THIS AFTERNOON...THEN WILL
GO LIGHT AND VARIABLE TONIGHT. WESTERLY WINDS OF 5 TO 10KT WILL
RESUME BY TUESDAY MORNING.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 8, 3:13 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
313 PM CDT MON AUG 8 2011

ILZ027>031-036>038-040>057-061>063-066>068-071>073-091100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
313 PM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

AN UPPER-LEVEL DISTURBANCE TRACKING OUT OF IOWA WILL TRIGGER
SCATTERED THUNDERSTORMS ACROSS MAINLY NORTH-CENTRAL ILLINOIS
INTO THE EARLY EVENING HOURS. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...HOWEVER A FEW OF THE STRONGER STORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAINFALL. MOST OF THE STORMS WILL BE CONFINED TO LOCATIONS ALONG
AND NORTH OF I-74 THROUGH ABOUT 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL APPROACH THE REGION LATE IN THE WEEK...BRINGING
ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT

BARNES

In the hours before

Special weather statement, Aug 8, 6:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
650 PM CDT MON AUG 8 2011

ILZ030-031-038-045-090045-
CHAMPAIGN-MARSHALL-MCLEAN-WOODFORD-
650 PM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WOODFORD...NORTHERN
CHAMPAIGN...NORTHERN MCLEAN AND SOUTHEASTERN MARSHALL COUNTIES UNTIL
745 PM CDT...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROANOKE TO SECOR...
MOVING EAST AT 45 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  HUDSON...
  EL PASO...
  TOWANDA...
  GRIDLEY...
  LEXINGTON...
  CHENOA...

OTHER LOCATIONS AFFECTED INCLUDE...BENSON...EVERGREEN LAKE...
PANOLA...KAPPA...LAKE BLOOMINGTON AND PLEASANT HILL.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4088 8892 4076 8892 4076 8859 4062 8857
      4062 8846 4045 8845 4041 8826 4040 8819
      4038 8818 4044 8842 4044 8845 4062 8926
      4094 8921
TIME...MOT...LOC 2351Z 285DEG 38KT 4083 8910 4068 8912

BAK
Special weather statement, Aug 8, 6:55 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
655 PM CDT MON AUG 8 2011

ILZ031-037-038-090100-
MCLEAN-TAZEWELL-WOODFORD-
655 PM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TAZEWELL...SOUTHERN
WOODFORD AND WESTERN MCLEAN COUNTIES UNTIL 800 PM CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WASHINGTON TO EAST
PEORIA TO GLASFORD...MOVING SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  SOUTH PEKIN...
  DEER CREEK...
  GOODFIELD...
  TREMONT...
  MACKINAW...
  CARLOCK...

OTHER LOCATIONS AFFECTED INCLUDE...NORTH PEKIN...GROVELAND...
POWERTON...DILLON AND CONGERVILLE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4057 8888 4047 8903 4036 8930 4051 8986
      4055 8978 4055 8968 4057 8965 4060 8966
      4064 8962 4068 8960 4070 8950
TIME...MOT...LOC 2356Z 294DEG 24KT 4068 8942 4063 8950
          4054 8972

BAK
Local storm report, Aug 8, 6:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
656 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND GST     4 W HENRY               41.11N 89.44W
08/08/2011  E60 MPH          MARSHALL           IL   TRAINED SPOTTER

            ESTIMATED 60 MPH WIND GUST

&&

LAUFENBERG
Special weather statement, Aug 8, 7:19 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
719 PM CDT MON AUG 8 2011

ILZ037-038-042-043-090115-
DE WITT-LOGAN-MCLEAN-TAZEWELL-
719 PM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR DE WITT...NORTHEASTERN LOGAN...
SOUTHEASTERN TAZEWELL AND SOUTHERN MCLEAN COUNTIES UNTIL 815 PM
CDT...

AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
TOWANDA TO ARMINGTON...MOVING SOUTHEAST AT 35 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  MCLEAN...
  ATLANTA...
  DOWNS...
  BEASON...
  WAYNESVILLE...
  HEYWORTH...

OTHER LOCATIONS AFFECTED INCLUDE...SHIRLEY...BLOOMINGTON AIRPORT...
LAWNDALE...HOLDER...ELLSWORTH AND MORAINE VIEW STATE PARK.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4045 8845 4006 8887 4005 8915 4036 8949
      4056 8884
TIME...MOT...LOC 0019Z 302DEG 29KT 4050 8880 4034 8927

BARKER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:28 PM CDTTornado WarningILXMcLean18 min
Aug 8, 8:15 PM CDTSpecial Weather StatementILXVermilion60 min
Aug 8, 8:24 PM CDTTornado WarningILXChampaign, Vermilion51 min

Nearby

Special Weather Statements in Illinois, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.